MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight and ethnicity: unknown as information was not provided.Date implanted: not applicable, as the iol was removed/replaced during the same procedure.Date explanted: not applicable, as the iol was removed/replaced during the same procedure.The device was not returned for analysis as the product was discarded therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the doctor had planned to suture in the intraocular lens (iol), while trying to maneuver the haptics exactly where he needed it, a haptic broke.Doctor removed the lens and haptic from the patient's ocular dexter (right eye) and decided to place a non-johnson & johnson surgical vision anterior lens because he did not want to chance an injury by placing another 3-piece lens.The patient did well with the surgery and no complications were reported.The surgery went as planned thereafter and the patient is doing well.The lens was discarded and is not being returned.Additional information was received confirming no patient injury.Through follow-up, additional information was received confirming the iol was fully inserted when the haptic broke, but the doctor was able to remove all the pieces.There was no unplanned incision enlargement.Since it was a retina case, they were already doing a vitrectomy, but didn¿t have to do anything extra due to the broken haptic.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12666677
Report Number2020664-2021-07630
Device Sequence Number1231191
Product Code HQL
UDI-Device Identifier05050474528932
UDI-Public(01)05050474528932(17)260614
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1